Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 6, 2020, 6:39 PM EDT for Orange County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2020, 6:39 PM EDT (22:39 UTC)
- Expired
- Aug 6, 2020, 7:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 74 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:12 PM EDT | TSTM WND GST 63 | 5 S Conway, FL | ORLANDO INTERNATIONAL AIRPORT KMCO ASOS REPORTED A 63MPH/55KT WIND GUST FROM THE SW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212
WWUS82 KMLB 062239
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
639 PM EDT Thu Aug 6 2020
FLZ045-053-062330-
Osceola FL-Orange FL-
639 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 730 PM EDT...
At 638 PM EDT, Doppler radar was tracking a strong thunderstorm over
Austin Tindall Park, or near East Lake Toho, moving west at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Windermere and Bay Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2848 8117 2820 8121 2822 8153 2823 8154
2851 8155
TIME...MOT...LOC 2238Z 096DEG 6KT 2835 8127
$$
KNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:18 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 6, 3:18 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 318 PM EDT Thu Aug 6 2020 .DISCUSSION... Current-Tonight...As anticipated, a bit of a slower start to convective initiation this afternoon compared to days prior, with a well-defined east coast sea breeze already pushing past I-95 this afternoon. Just a few showers in the forecast area thus far, mainly confined to the Treasure Coast/Lake Okeechobee region, with isolated storms developing along a line just east of I-75 moving eastward. In typical summertime fashion, a robust mid to late afternoon collision is expected, with meso models favoring the mid-peninsula from west of the Saint Johns River to Lake Okeechobee. Based on the 15Z XMR sounding, a bit of dry air in the mid-levels may enhance wind gust potential in storms that do develop, however with 500mb temps at -6 degrees, conditions are not favorable for widespread strong thunderstorms. Still, expect the possibility of wind gusts up to 50 mph, frequent lightning strikes and heavy downpours leading to minor flooding concerns in slower storm motion. A bit of a forecast shift from this morning, with the likelihood emerging of storms building back towards the coast near sunset, with clearing anticipated in the late evening. Overnight lows will hold steady in the mid to upper 70s tonight. Friday...Not much change to the overall summer regime with the Atlantic ridge building towards the state. Axis of higher moisture remains anchored across the area with PW of 1.90-2.10" in place tomorrow. As a result, a nearly duplicate forecast from today, with south to southeasterly flow allowing for a rapid sea breeze push inland, with showers and storms developing in the mid afternoon across the interior, with slightly lower coverage expected along the coast. Activity will linger past sunset tomorrow, but should clear quickly by late evening. Highs will top out in the upper 80s at the coast with the sea breeze influence, climbing to the low/mid 90s over the interior. Nighttime lows in the mid/upper 70s again. Weekend-Next Week...(previous) Presence of aforementioned ridge setting up at the surface near central FL will lead to some airmass drying this weekend into early next week. The corresponding PoP forecast will remain at least sct in coverage at the coast and likely inland with variable to light onshore steering winds. Daily flow patterns will be dominated by formation of the east coast breeze and development of localized boundaries, which wl lead to daily storm chances highest across inland areas. generally went a little lower than PoP guidance from operational NBM for the extended period. Seasonal temperatures can be expected. && .AVIATION... East coast sea breeze will push westward across the coastal counties this afternoon. Initially, the best chance for TSRA will be west of VRB/FPR/SUA where a collision with the Lake Okeechobee breeze will occur 19-21Z. Then collisions with incoming storms/outflows from the west coast will produce sct-nmrs TSRA over the interior terminals mostly between 20Z-24Z. May need to add VCTS/VCSH for some interior terminals from 00-02Z for lingering convection. Some push back to the east coast is possible aft 00Z esp DAB-MLB. Quiet conds expected overnight through 16Z Fri. && .MARINE... Tonight-Tomorrow...SE flow will return to S later this evening with a lessening of the afternoon sea breeze influence with winds diminishing from 10 to 5 knots. A bit of variability in direction overnight, as SW winds shift S, then return SE again tomorrow afternoon when the sea breeze initiates again. Favorable boating conditions with seas of 1-2 ft. A slight chance for thunderstorms over the Atlantic waters, mainly during the overnight, although afternoon storms could push back towards the coast in the evening hours. Saturday-Monday...(previous) Surface ridge establishing nearby will lead to favorable conditions with seas around 2 ft or less this weekend and into early next week. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 89 76 91 / 20 50 20 50 MCO 76 92 77 93 / 40 70 20 60 MLB 76 89 77 89 / 20 40 20 40 VRB 76 89 76 90 / 20 40 20 30 LEE 77 92 77 94 / 40 70 30 60 SFB 77 92 76 94 / 30 70 20 60 ORL 77 93 77 93 / 40 70 20 60 FPR 76 89 77 91 / 20 40 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Smith/Kelly/Rodriguez
Hazardous weather outlook, Aug 6, 10:25 AM EDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1025 AM EDT Thu Aug 6 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-070000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1025 AM EDT Thu Aug 6 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Deep moisture remains in place across east central Florida this morning. As temperatures heat up into the upper 80s and lower 90s again today, the very moist air mass will produce numerous showers and lightning storms a little inland from the coast from late morning to early afternoon. From mid afternoon through early evening, much higher storm coverage will shift into the interior. Today's storms will move slowly north to northeast at 5 to 10 mph, and will be capable of producing frequent cloud to ground lightning strikes, torrential downpours of 1 to 3 inches, and wind gusts to around 40 mph. Temporary inundation of roads and other poorly drained low-lying spots is expected in some areas today. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. If you encounter torrential rainfall while out driving, never attempt to drive across water covered roadways. .RIP CURRENT IMPACT... There will be a moderate risk for life-threatening rip currents at the central Florida Atlantic beaches once again today. While rips will be present all day, the threat will be highest between 130 PM and 730 PM due to tidal effects. To reduce your chance of being caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never swim alone, while following social distancing guidelines. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts to around 35 knots are expected in some strong storms today, mainly across inland lakes, but also near the Intracoastal and near shore Atlantic waters of Volusia and Brevard Counties. Move quickly to safe harbor in advance of any strong storms today. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Above normal coverage of showers and lightning storms is expected to continue through this weekend and well into next week. The main storm threats will continue to be frequent cloud to ground lightning strikes, gusty winds, and torrential downpours. The risk for dangerous rip currents will also remain moderate. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Cristaldi/Smith
In the hours before
Special weather statement, Aug 6, 6:00 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Melbourne FL
600 PM EDT Thu Aug 6 2020
FLZ045-062245-
Orange FL-
600 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE COUNTY UNTIL
645 PM EDT...
At 559 PM EDT, Doppler radar was tracking a strong thunderstorm over
Christmas and just southeast of Wedgefield. These storms were nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Wedgefield, Bithlo and Christmas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2861 8114 2861 8097 2860 8096 2860 8095
2858 8095 2855 8093 2853 8094 2853 8093
2851 8092 2835 8089 2835 8115
TIME...MOT...LOC 2159Z 056DEG 4KT 2855 8098
KNSpecial weather statement, Aug 6, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
639 PM EDT Thu Aug 6 2020
FLZ045-053-062330-
Osceola FL-Orange FL-
639 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 730 PM EDT...
At 638 PM EDT, Doppler radar was tracking a strong thunderstorm over
Austin Tindall Park, or near East Lake Toho, moving west at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Windermere and Bay Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2848 8117 2820 8121 2822 8153 2823 8154
2851 8155
TIME...MOT...LOC 2238Z 096DEG 6KT 2835 8127
KNThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:00 PM EDT | Special Weather Statement | MLB | Seminole | 45 min |
| Aug 6, 6:30 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Aug 6, 6:52 PM EDT | Special Weather Statement | MLB | Volusia | 53 min |
| Aug 6, 7:22 PM EDT | Areal Flood Advisory | MLB | Lake, Seminole, Volusia | 113 min |
| Aug 6, 7:45 PM EDT | Special Weather Statement | MLB | Lake | 45 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.